Alert archive / Florida / Special Marine Warnings in 2002
Special Marine Warning 2, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jan 2, 2002, 3:31 PM EST. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2002, 3:31 PM EST (20:31 UTC)
- Expired
- Jan 2, 2002, 5:30 PM EST
- In force
- 119 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jan 2, 3:00 PM EST, 31 minutes earlier.
Area forecast discussion, Jan 2, 3:00 PM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL BUATHER SERVICE MIAMI FL 1245 PM EST WED JAN 2 2002 .TONIGHT THROUGH SATURDAY...LOW PRESSURE SYSTEM IN THE GULF WILL INTENSIFY AND MOVE NORTHEAST OVER NORTH FLORIDA TONIGHT. CURRENTLY THERE IS A WARM FRONT OVER THE NORTHERN PORTIONS OF SOUTH FLORIDA. THIS FRONT SHOULD MOVE NORTH AS THE GULF LOW DEVELOPS. THE UPPER LEVEL IMPULSE THAT WAS OVER TEXAS YESTERDAY IS NOW OVER THE NORTHERN SECTIONS OF THE CENTRAL GULF. THIS IS AIDING IN THE DEVELOPMENT OF THE GULF LOW. AS THE SURFACE LOW MOVES NORTHEAST OVER FLORIDA AND OVER THE ATLANTIC TONIGHT IT WILL INTENSIFY AND BE OFF THE CAROLINA COAST THURSDAY AND CONTINUE TO DEEPEN THROUGH FRIDAY. A COLD FRONT SYSTEM ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL PASS THROUGH SOUTH FLORIDA LATE TONIGHT OR THURSDAY MORNING. THIS WILL SHIFT THE WINDS TO THE SOUTH AND SOUTHBUST TONIGHT. PRECIPITABLE WATER WILL BE HIGHEST THIS AFTERNOON AND EARLY TONIGHT WITH THE VALUES DECREASING AS THE WINDS SHIFT TO SOUTHBUST. THUS THE HIGHEST THREAT OF SHOBURS AND THUNDERSTORMS WILL BE THROUGH THE EARLY EVNING HOURS. CURRENTLY WE HAVE A THREAT OF SEVERE THUNDER- STORMS AS A JET IS ALOFT WITH RATHER HIGH HELICITY VALUES. WOWEVER THIS THREAT WILL DECREASE AS THE DRIER AIR MOVES IN. ALL OF THE PRECIPITATION SHOULD COME TO AN END FOLLOWING THE FRONTAL PASSAGE. LOOK FOR OUR COLDEST BUATHER THURSDAY NIGHT-FRIDAY MORNING WITH LOWS IN THE MID 30S AROUND THE LAKE TO MID 40S SOUTHEAST COAST. MOSTLY CLEAR SKIES THURSDAY NIGHT THROUGH SATURDAY AS HIGH PRESSURE BUILDS OVER THE SOUTHEAST. .SUNDAY THROUGH BUDNESDAY...ANOTHER THREAT OF SHOBURS IS POSSIBLE SUNDAY AS YET ANOTHER LOW DEVELOPS OVER THE GULF AND MOVES OVER NORTH FLORIDA WITH ITS ASSOCIATED COLD FRONT PASSING THROUGH THE AREA LATE SUNDAY. COOLER BUATHER AGAIN MONDAY AND TUESDAY WITH A WARMUP BUDNESDAY. .MARINE...NO HEADLINES AS WINDS WILL BE SOUTHBUST TO BUST 15 KNOTS TONIGHT. ADVISORIES WILL BE NEEDED THURSDAY THROUGH FRIDAY. .FORESTRY...NO WATCHES OR WARNINGS THROUGH FRIDAY WITH WATCHES OR WARNING POSSIBLE FRIDAY DUE TO LOW RELATIVE HUMIDITIES. PBI BU 060/065 039/060 043 106000 FLL BU 062/067 040/062 045 106000 MIA BU 062/068 041/062 046 106000 APF BU 060/068 039/062 046 106000= .MIA...NONE.
In the hours before
Special weather statement, Jan 2, 11:40 AM EST, 3 hours 51 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-022200- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1140 AM EST WED JAN 2 2002 ...ISOLATED THUNDERSTORMS TODAY... ...SLIGHT CHANCE OF RIP CURRENTS TODAY COLLIER COUNTY BEACHES... ...COLDEST MORNING TEMPERATURES OF SEASON EXPECTED FRIDAY MORNING... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH SHOWERS LIKELY. THESE WILL BE ACCOMPANIED BY OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS TO 30 MPH. SOME THUNDERSTORMS COULD BECOME HEAVY. SOUTHWEST WINDS AROUND 15 TO 20 MPH WILL PRODUCE A SLIGHT CHANCE OF RIP CURRENTS ALONG THE COLLIER COUNTY BEACHES THIS AFTERNOON. A COLD FRONT MOVING THROUGH SOUTH FLORIDA LATE TONIGHT WILL USHER COLDER TEMPERATURES INTO SOUTH FLORIDA THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES MAY FALL TO AROUND 40 IN THE MIAMI-FORT LAUDERDALE AREA...INTO THE UPPER 30S IN METROPOLITAN PALM BEACH COUNTY AND INTO THE MID TO UPPER 30S OVER THE INTERIOR AND WESTERN COUNTIES. CURRENTLY, WINDS MAY REMAIN FAIRLY STRONG AND THE MAIN PROBLEM COULD BE WIND CHILLS IN THE INTERIOR AND NORTH PORTIONS. BUT, IF THE WINDS WEAKEN, LOWER TEMPERATURES COULD OCCUR. THOSE THAT NEED TO PROTECT SENSITIVE PLANTS SHOULD CONSIDER BRINGING SUCH PLANTS INTO A SHELTERED AREA OR PROVIDING PROTECTION FOR FRIDAY MORNING. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED OVER SOUTH FLORIDA TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Special weather statement, Jan 2, 1:50 PM EST, 1 hour 41 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-030300- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK...UPDATED SEVERE THREAT NATIONAL WEATHER SERVICE MIAMI FL 150 PM EST WED JAN 2 2002 ...THUNDERSTORMS THIS AFTERNOON AND EVENING WITH POSSIBLE SEVERE WEATHER... ...POSSIBILITY OF AN ISOLATED TORNADO MAINLY MIAMI-DADE AND MAINLAND MONROE... ...SLIGHT CHANCE OF RIP CURRENTS TODAY COLLIER COUNTY BEACHES... ...COLDEST MORNING TEMPERATURES OF SEASON EXPECTED FRIDAY MORNING... AN ADVANCING STORM SYSTEM IN THE EASTERN GULF OF MEXICO WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING. WITH ABUNDANT MOISTURE AVAILABLE AND STRONG WINDS ALOFT THERE WILL BE A CHANCE FOR SEVERE WEATHER...DAMAGING WIND GUSTS...LARGE HAIL...AND POSSIBLY AN ISOLATED TORNADO...ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING. THE MAIN THREAT AREA WILL BE MAINLAND MONROE AND MIAMI-DADE COUNTIES...BUT ALL SOUTH FLORIDIANS SHOULD BE ALERT TO WEATHER CONDITIONS FOR THE REST OF THE AFTERNOON AND EVENING. SOUTHWEST WINDS AROUND 15 TO 20 MPH WILL PRODUCE A SLIGHT CHANCE OF RIP CURRENTS ALONG THE COLLIER COUNTY BEACHES THIS AFTERNOON. A COLD FRONT MOVING THROUGH SOUTH FLORIDA LATE TONIGHT WILL USHER COLDER TEMPERATURES INTO SOUTH FLORIDA THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES MAY FALL TO AROUND 40 IN THE MIAMI-FORT LAUDERDALE AREA...INTO THE UPPER 30S IN METROPOLITAN PALM BEACH COUNTY AND INTO THE MID TO UPPER 30S OVER THE INTERIOR AND WESTERN COUNTIES. CURRENTLY, WINDS MAY REMAIN FAIRLY STRONG AND THE MAIN PROBLEM COULD BE WIND CHILLS IN THE INTERIOR AND NORTH PORTIONS. BUT, IF THE WINDS WEAKEN, LOWER TEMPERATURES COULD OCCUR. THOSE THAT NEED TO PROTECT SENSITIVE PLANTS SHOULD CONSIDER BRINGING SUCH PLANTS INTO A SHELTERED AREA OR PROVIDING PROTECTION FOR FRIDAY MORNING. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED OVER SOUTH FLORIDA TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:10 PM EST | Special Marine Warning | MFL | 95 min | |
| Jan 2, 2:31 PM EST | Tornado Warning | MFL | Monroe | 29 min |
| Jan 2, 2:57 PM EST | Tornado Warning | MFL | 48 min | |
| Jan 2, 3:45 PM EST | Tornado Warning | MFL | 15 min |
Nearby
Special Marine Warnings in Florida, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.